The U.S. Food and Drug Administration (FDA) has received reports of serious skin reactions, some fatal, in patients taking the hepatitis C drug Incivek (telaprevir) in combination with the drugs peginterferon alfa and ribavirin. Significantly, some patients died when they continued to receive Incivek combination treatment after developing a worsening, or progressive rash and systemic symptoms (symptoms affecting the entire body). As a result, FDA is adding a boxed warning to the Incivek drug label stating that Incivek combination treatment and any other drugs also suspected to contribute to serious skin reaction must be immediately stopped in patients experiencing a progressive severe rash alone or along with systemic body symptoms.
- FDA Drug Safety Communication: Serious skin reactions after combination treatment with the Hepatitis C drug Incivek (telaprevir), peginterferon alfa, and ribavirin
- FDA Drug Safety Podcast: Serious skin reactions after combination treatment with the Hepatitis C drugs Incivek (telaprevir), peginterferon alfa, and ribavirin
- Comunicado de la FDA sobre la seguridad de los medicamentos: Severas reacciones cutÃ¡neas despuÃ©s de tratamiento combinado con los medicamentos Incivek (telaprevir), peginterferÃ³n alfa y ribavirina para la hepatitis C